Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


red rice yeast extract raising glucose level
Dec 3, 2005

DOC PLEASE HELP, I WAS ON NOVIR FROM 2/96 THRU 11/03. SIDE EFFECTS WERE LIPODYSTRPHY AND VERY HIG TRYS CLOSE TO 600. ON REYAZ COMBO. DURING PEGINTRON TREATMENT FOR HEP C DEVELOPED DIABETES. SINCE REYATZ COMBO TRYS DROPPED TO 195 AND RECENTLY UP TO 265. TAKE INSULIN(NOVIR 70/30 & FLEX PEN) RECENTLY STARTING TAKING RED RICE YEAST EXTRACT FOR TRYGLYCERIDES & CHOLESTEROL. MY GLUCOSE LEVELS JUMPED & HAD TO INCREASE MY INSULIN OVER TWICE THE NORMAL AMOUNT. STOPPED THE RED RICE & I AM UNDER CONTROL. PLEASE DOC TELL ME IF YOU HAVE HEARD OF THIS REACTIONS. I KNOW THIS IS THE SOURCE BECAUSE I STOPPED GETTING SEVERE ITCHING WHEN MY SUGAR CLIMBER OVER 200. PLEASE DESPERATE FOR AN ANSWER. THANX DOC

Response from Dr. Henry

I am not familiar with red rice yeast extract causing elevated glucose levels or increased insulin resistance. Could interact twith the proteae inhibitor you are on to cause odd reaction. KH



Previous
Stomach acid
Next
Why does alprazolam quell side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement